The electric double layer structure around charged spherical interfaces

Zhenwei Yao, Mark John Bowick, Xu Ma

Research output: Contribution to journalArticle

Abstract

We derive a formally simple approximate analytical solution to the Poisson-Boltzmann equation for the spherical system via a geometric mapping. Its regime of applicability in the parameter space of the spherical radius and the surface potential is determined, and its superiority over the linearized solution is demonstrated.

Original languageEnglish (US)
Article number044106
JournalThe Journal of Chemical Physics
Volume136
Issue number4
DOIs
StatePublished - Jan 28 2012

Fingerprint

Boltzmann equation
radii

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Cite this

The electric double layer structure around charged spherical interfaces. / Yao, Zhenwei; Bowick, Mark John; Ma, Xu.

In: The Journal of Chemical Physics, Vol. 136, No. 4, 044106, 28.01.2012.

Research output: Contribution to journalArticle

Yao, Zhenwei ; Bowick, Mark John ; Ma, Xu. / The electric double layer structure around charged spherical interfaces. In: The Journal of Chemical Physics. 2012 ; Vol. 136, No. 4.
@article{58d43658682f4c7d8ed5779250696e28,
title = "The electric double layer structure around charged spherical interfaces",
abstract = "We derive a formally simple approximate analytical solution to the Poisson-Boltzmann equation for the spherical system via a geometric mapping. Its regime of applicability in the parameter space of the spherical radius and the surface potential is determined, and its superiority over the linearized solution is demonstrated.",
author = "Zhenwei Yao and Bowick, {Mark John} and Xu Ma",
year = "2012",
month = "1",
day = "28",
doi = "10.1063/1.3681147",
language = "English (US)",
volume = "136",
journal = "Journal of Chemical Physics",
issn = "0021-9606",
publisher = "American Institute of Physics Publising LLC",
number = "4",

}

TY - JOUR

T1 - The electric double layer structure around charged spherical interfaces

AU - Yao, Zhenwei

AU - Bowick, Mark John

AU - Ma, Xu

PY - 2012/1/28

Y1 - 2012/1/28

N2 - We derive a formally simple approximate analytical solution to the Poisson-Boltzmann equation for the spherical system via a geometric mapping. Its regime of applicability in the parameter space of the spherical radius and the surface potential is determined, and its superiority over the linearized solution is demonstrated.

AB - We derive a formally simple approximate analytical solution to the Poisson-Boltzmann equation for the spherical system via a geometric mapping. Its regime of applicability in the parameter space of the spherical radius and the surface potential is determined, and its superiority over the linearized solution is demonstrated.

UR - http://www.scopus.com/inward/record.url?scp=84861588229&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84861588229&partnerID=8YFLogxK

U2 - 10.1063/1.3681147

DO - 10.1063/1.3681147

M3 - Article

C2 - 22299860

AN - SCOPUS:84861588229

VL - 136

JO - Journal of Chemical Physics

JF - Journal of Chemical Physics

SN - 0021-9606

IS - 4

M1 - 044106

ER -